The MS nurse rang me this morning to say that my risk of getting PML is now calculated as 1 in 112. This is from a blood test I had a few weeks ago (on the “you must have an MRI” day). Six months ago, my risk was calculated as less than 1 in 1000. The neurologist says I must change to Gilenya in four months (that’s when they first have a space for me to be observed during my first dose). The neuro wanted me to have that three months as a washout but I begged the MS nurse and quoted some stats to her and now I am going to continue with the Tysabri until a month before the Gilenya. Hope I am doing the right thing.
good luck hun.
I know you read the barts blog im sure there was a post recently regarding coming off tysabri and going onto gilenya it might be worth a look if you haven’t seen it. Have you looked at having lemtrada at all as people seem to be having good results best of luck xx zoe
No doubt you read the Barts Blog, but just in case others wish to calculate the risk. http://multiple-sclerosis-research.blogspot.com/2015/12/clinicspeak-natalizumab-pml-risk-update.html
Well done for arguing your case.
Oh blimey, that’s a tough one. I am sorry you’re one of the few in real danger from PML. At least you now know what the MRI panic day was all about.
Hope all goes well over the changeover.
Thanks for the good wishes. But the MRI stuff wasn’t a result of the change in PML risk - they took the blood on that day but they didn’t do the testing til later and they didn’t get the results were until recently. That MRI would be useful if they could start me on Gilenya soon … but they can’t. If they follow the Barts system (see whammel’s post above), I’ll have to have another between the last dose of Tysabri and the first of Gilenya.
Damn, Sewingchick, that’s a bit of a shocker. In your shoes, I am sure that I would share your determination to keep the gap between treatments down to a minimum. Theoretical risks of PML are frightening, but a person doesn’t want to be spending any more time than absolutely necessary without any DMD cover after coming off Tysabri, that’s for sure.
I am really sorry that you have all this to deal with.